Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 184, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2019, 4:59 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 6, 2019, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
510
WUUS53 KLSX 062159
SVRLSX
MOC093-179-062300-
/O.NEW.KLSX.SV.W.0184.190806T2159Z-190806T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
459 PM CDT Tue Aug 6 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Iron County in southeastern Missouri...
Reynolds County in southeastern Missouri...
* Until 600 PM CDT.
* At 458 PM CDT, severe thunderstorms were located along a line
extending from near Arcadia to 7 miles northeast of Reynolds,
moving south at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ironton, Reynolds, Ellington, Arcadia, Annapolis, Glover, Oates,
Garwood, Centerville, Des Arc, Corridon, Redford, Hogan, Vulcan,
Black, Sabula, Chloride and Lesterville.
This also includes Johnsons Shut-Ins State Park, Taum Sauk Mountain
State Park, and Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9103 3759 9114 3761 9054 3760 9055
3727 9055 3727 9074 3717 9074 3717 9075
3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 2158Z 343DEG 21KT 3755 9060 3747 9096
HAIL...1.25IN
WIND...60MPH
$$
TES3 follow-up statements
928
WWUS53 KLSX 062209
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
509 PM CDT Tue Aug 6 2019
MOC093-179-062300-
/O.CON.KLSX.SV.W.0184.000000T0000Z-190806T2300Z/
Iron MO-Reynolds MO-
509 PM CDT Tue Aug 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN IRON AND REYNOLDS COUNTIES...
At 509 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Glover to 7 miles east of Reynolds,
moving south at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Reynolds, Ellington, Annapolis, Glover, Oates, Garwood, Centerville,
Des Arc, Corridon, Redford, Hogan, Vulcan, Black, Sabula, Chloride
and Lesterville.
This also includes Johnsons Shut-Ins State Park, Taum Sauk Mountain
State Park, and Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9103 3759 9114 3760 9082 3754 9055
3727 9055 3727 9074 3717 9074 3717 9075
3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 2209Z 343DEG 21KT 3750 9058 3742 9094
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
TES846
WWUS53 KLSX 062231
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
531 PM CDT Tue Aug 6 2019
MOC093-062240-
/O.CAN.KLSX.SV.W.0184.000000T0000Z-190806T2300Z/
Iron MO-
531 PM CDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IRON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Missouri.
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9103 3759 9114 3746 9085 3741 9077
3738 9077 3737 9076 3727 9075 3727 9074
3717 9074 3717 9075 3714 9076 3714 9078
3705 9078
TIME...MOT...LOC 2230Z 353DEG 28KT 3727 9081
$$
MOC179-062300-
/O.CON.KLSX.SV.W.0184.000000T0000Z-190806T2300Z/
Reynolds MO-
531 PM CDT Tue Aug 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR REYNOLDS COUNTY...
At 530 PM CDT, a severe thunderstorm was located 8 miles southwest of
Annapolis, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Reynolds, Ellington, Garwood, Centerville, Corridon and Redford.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9103 3759 9114 3746 9085 3741 9077
3738 9077 3737 9076 3727 9075 3727 9074
3717 9074 3717 9075 3714 9076 3714 9078
3705 9078
TIME...MOT...LOC 2230Z 353DEG 28KT 3727 9081
HAIL...1.00IN
WIND...60MPH
$$
TES485
WWUS53 KLSX 062253
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
553 PM CDT Tue Aug 6 2019
MOC179-062303-
/O.EXP.KLSX.SV.W.0184.000000T0000Z-190806T2300Z/
Reynolds MO-
553 PM CDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR REYNOLDS COUNTY WILL EXPIRE AT
600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Missouri.
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9103 3759 9114 3746 9085 3741 9077
3738 9077 3737 9076 3727 9075 3727 9074
3717 9074 3717 9075 3714 9076 3714 9078
3705 9078
TIME...MOT...LOC 2253Z 343DEG 21KT 3714 9076
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:18 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 6, 3:18 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 318 PM CDT Tue Aug 6 2019 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 302 PM CDT Tue Aug 6 2019 Immediate attention remains focused on the strong storms that have developed along the cold front currently draped across the area. With plenty of instability ahead of the front and increasing deep layer shear, more strong to severe storms will remain possible along the front until it exits the area early this evening. Isolated storms will remain possible until instability wanes around sunset. NW flow aloft will continue through the period, ushering high pressure in behind the front. The high will limit instability across the mid-Mississippi Valley, resulting in fairly quiet through tomorrow afternoon. However, instability will be quite a bit higher across western MO, where an MCS is forecast to push SSE through the region. The eastern flanks of that system may push into our mid-Missouri counties, so will be hanging onto slight chances PoPs in that area through the day tomorrow in that area. BSH .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 302 PM CDT Tue Aug 6 2019 The Midwest will remain beneath NW upper level flow through the end of the week. This will allow multiple embedded shortwaves to ripple through the region, each of which may bring showers and storms to the area. Perhaps the most potent of these waves is expected to sweep across the upper Midwest on Wednesday evening and Thursday morning. An associated surface cyclone will move across the northern Great Lakes with a cold front trailing to the SW. There is poor model consensus regarding the timing and just how far south the front will reach, but much of the guidance does show some precip across the mid-Mississippi Valley sometime between Thursday and Friday morning. Given uncertainty associated with the front, have limited the forecast to chance PoPs for much of the area through Friday morning. On Friday and Saturday, yet another surface high is expected to build into the region behind the front as the upper level flow begins to flatten. It's possible that another upper wave moves through the region in that period, resulting in additional showers or storms despite the surface high. However, there is little model consensus showing if or when a wave may pass the area, so confidence regarding storms is not particularly high. That said, given a relatively favorable upper level pattern, the unstable typical of early August, and the fact that guidance does try to spit out on and off precip, will be holding on to chance or slight chance PoPs through Saturday. A baroclinic zone is expected to develop on the western flank of the surface high late this weekend, and this will likely be another focus for organized precipitation as is slides east beneath the more zonal upper level flow. While precip is likely at some in the out periods of the forecast, model consensus is poor this far out so confidence on precip timing is rather low. Will therefore be hanging on to just chance or slight chance precip through the remainder of the forecast. BSH && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1225 PM CDT Tue Aug 6 2019 Isolated-scattered showers have begun to develop on the cold front, currently draped from roughly Springfield, IL to Columbia, MO. Showers and storms will continue to develop along this front as it slides to the SE this afternoon. While COU looks to be on the far western fringes of these storms, the STL metro terminals are likely to see TSRA early this afternoon and therefore have added a tempo group highlighting these storm chances. A few storms may linger into the late afternoon, and so have kept the VCTS mention through roughly sunset. Only other aviation concern today is the MVFR cigs at UIN. I anticipate these cigs to lift this afternoon, reaching VFR early this afternoon as the mixed layer continues to deepen. BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 6, 3:26 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 326 PM CDT Tue Aug 6 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-072030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 326 PM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms will continue into the evening in portions of east central Missouri and southern Illinois. There is a slight risk that some of these storms may become severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be a chance for thunderstorms for portions of the area from late Wednesday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon. BSH
In the hours before
Special weather statement, Aug 6, 1:40 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
140 PM CDT Tue Aug 6 2019
ILZ065-070-061945-
Marion IL-Fayette IL-
140 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND FAYETTE COUNTIES UNTIL
245 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vandalia, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Salem, Vandalia, St. Elmo, Kinmundy, Brownstown, Patoka, Farina,
Omega, Stephen Forbes Station, Shobonier, Wrights Corner, Avena,
Tonti, La Clede, Shafter, St. Peter, Alma, Vernon, Loogootee and
Selmaville.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 8894 3898 8926 3903 8925 3920 8897
3911 8880 3891 8881 3891 8869 3870 8870
TIME...MOT...LOC 1840Z 321DEG 21KT 3904 8912
GKSSpecial weather statement, Aug 6, 2:28 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service St Louis MO
228 PM CDT Tue Aug 6 2019
MOZ061>063-065-062030-
St. Louis MO-St. Charles MO-Jefferson MO-Franklin MO-
228 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...
NORTHERN JEFFERSON...EAST CENTRAL FRANKLIN AND SOUTHWESTERN ST. LOUIS
COUNTIES UNTIL 330 PM CDT...
At 228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wildwood, moving southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Chesterfield, Wildwood, Ballwin, Kirkwood, Webster Groves, Arnold,
Manchester, Crestwood, Town and Country, Eureka, Ellisville, Sunset
Hills, Des Peres, Pacific, Valley Park, Fenton, Hillsboro, Byrnes
Mill, Clarkson Valley and Lakeshire.
This includes the following highways...
Interstate 44 in Missouri between exits 251 and 277.
Interstate 55 in Missouri between exits 187 and 191.
This also includes Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, Mastodon Historic Site, Sandy Creek Covered
Bridge Historic Site, and Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3813 9068 3856 9094 3871 9076 3853 9026
3845 9028
TIME...MOT...LOC 1928Z 309DEG 23KT 3857 9075
GKSLocal storm report, Aug 6, 2:58 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 NE PACIFIC 38.48N 90.74W
08/06/2019 E1.00 INCH FRANKLIN MO PUBLIC
VIA PICTURE ON FACEBOOK.
&&
MABLocal storm report, Aug 6, 2:59 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
259 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 2 S GRAY SUMMIT 38.47N 90.82W
08/06/2019 E1.25 INCH FRANKLIN MO TRAINED SPOTTER
MPING REPORT.
&&
MRBLocal storm report, Aug 6, 3:26 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 1 SW LATTY 37.98N 90.90W
08/06/2019 M1.25 INCH WASHINGTON MO TRAINED SPOTTER
QUARTER SIZE HAIL INCREASING IN SIZE TO NEAR
HALF DOLLAR SIZE DURING CONVERSATION.
&&Local storm report, Aug 6, 4:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL CALEDONIA 37.76N 90.77W
08/06/2019 E1.00 INCH WASHINGTON MO TRAINED SPOTTER
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:30 PM CDT | Special Weather Statement | LSX | Saint Charles | 60 min |
| Aug 6, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 51 min |
| Aug 6, 2:28 PM CDT | Special Weather Statement | LSX | Jefferson | 62 min |
| Aug 6, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 39 min |
| Aug 6, 2:44 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 46 min |
| Aug 6, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 49 min |
| Aug 6, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois, Washington | 45 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.